# SDR CA100806016

- Difficulty date: August 6, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Urocop EC120B
- Aircraft time: 1,835 hours
- Engine: Tmeca ARRIU2F
- System (JASC): 7323 · Turbine Governor
- Part: Ball Joint
- Part number: 7224600
- Condition: Seized
- Location: Engine
- Part time: 1,671 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: X, R
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER LIFTING OFF IN A HOVER AND STARTING TRANSLATIONAL LIFT, THE NR DROOPED TO 380. AS THE AIRCRAFT WAS SLOWED DOWN TO PREPARE FOR AN UNSCHEDULED LANDING, THE NR SUDDENLY JUMPED TO 422. THE NORMAL NR RANGE IS 412. THESE SYMPTOMS WERE REPEATED THREE TIMES ON DEMAND. THE AIRCRAFT WAS HOVER TAXIED BACK TO THE PAD AND AFTER SHUT DOWN, WHILE MANUALLY MOVING THE COLLECTIVE, IT WAS NOTICED THAT THE ANTICIPATOR CABLE IN THE ENGINE COMPARTMENT WAS NOT MOVING AS SUPPOSED TO. INSTEAD, THE CABLE WAS FLEXING UNDER PRESSURE UNTIL IT FINALLY GAVE IN SUDDENLY. IT WAS DISCOVERED THAT THE BALL JOINT WAS SEIZED AND WAS NOT ALLOWING THE CABLE ASSEMBLY TO FLEX AND MOVE NORMALLY WHILE MOVING THROUGHOUT THE GOVERNOR RANGE. AFTER LUBRICATING THE BALL JOINT, THE SYMPTOMS DISSAPEARED AND A TEST FLIGHT SHOWED NO MORE ABNORMAL NR FLUCTUATIONS. THE REST OF THE EC120 FLEET WAS INSPECTED AND LUBRICATED.
